Alert archive / Texas / Special Weather Statements in 2022

Special Weather Statement, NWS Lake Charles, LA

August 2, 2022Jasper County, Texas

NWS Lake Charles, LA issued this special weather statement at Aug 2, 2022, 6:31 PM CDT for Jasper County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2022, 6:31 PM CDT (23:31 UTC)
Expired
Aug 2, 2022, 7:00 PM CDT
In force
29 min
Issued by
NWS Lake Charles, LA
Hail
0.75 in
Wind
40

County Jasper County, TX

The radar

The Lake Charles radar (KLCH), 110 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2491 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS84 KLCH 022331
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
631 PM CDT Tue Aug 2 2022
 
TXZ259-030000-
Northern Jasper TX-
631 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Jasper
County through 700 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Jasper, Magnolia Springs, Mt. Union and Roganville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 9388 3091 9387 3071 9388 3069 9412
      3070 9412 3071 9414 3072 9413 3073 9414
      3074 9413 3075 9414 3077 9413 3078 9414
      3079 9416 3094 9417
TIME...MOT...LOC 2331Z 357DEG 4KT 3083 9400 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:43 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 2, 2:43 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
243 PM CDT Tue Aug 2 2022

.SHORT TERM [Tonight through Thursday]...
Heavy showers and thunderstorms today are already showing signs of
a down trend this evening as atmosphere becomes worked over. Some
lingering showers and thunderstorms are expected into the early
evening, however activity should all dissipate this evening.

Overall synoptic pattern is not changing that much through the
period with surface high to the east and upper ridge to the west
and north.

Tomorrow and Thursday will be very similar setups with PW's
forecast to be greater than 2 inches across the area. There are
some indications that activity will be less than today across the
western portions of the forecast area on Wednesday, but amounts
where storms do occur will be hefty. Some 2+ inch amounts were
recorded this afternoon.

The best chance for rainfall this period looks to be on Thursday
for the area as a whole. That said the best daily rain chances
will remain in South Central Louisiana.

27

.LONG TERM [Friday through Tuesday]...

As we move into the long-term portion of the forecast period, the
inverted trof over the Gulf will have moved wwd to a position off
the TX coast...combined with good moisture (forecast soundings
indicate PWAT values to 1.9 inches), expecting scattered to
widespread convection to develop near the coast during the morning,
then spread inland over the course of the day, with
heating/resultant mesoscale boundaries/sea breeze becoming the main
drivers in a limited capping situation.

By Saturday with the inverted trof well inland and weakening, mid-
level ridging will begin building back over the region from the sern
CONUS, then linger into the beginning of the work week. However
capping will still be somewhat limited with the area being on the
periphery of the ridge, and considering moisture is forecast to
remain rather copious (PWATs often exceeding 2.0 inches), rain
chances remain elevated, especially across the srn zones.

Rain chances nudge upward to end the forecast period on Tuesday as
another weak wave/inverted trof is progged to slide wwd across the
nrn Gulf.

25

&&

.MARINE...

Surface high pressure ridging across the northern Gulf of Mexico
will maintain a light to occasionally moderate onshore flow
through the next several days. Scattered to numerous showers and
thunderstorms will be possible each day, with the best chances
from late night through early afternoon.

27

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  94  75  94 /  20  60  10  60
LCH  76  89  75  90 /  10  50  10  60
LFT  76  89  75  89 /  20  80  20  80
BPT  77  94  76  93 /  10  20  10  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Aug 2, 3:18 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
318 PM CDT Tue Aug 2 2022

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
318 PM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will continue through sunset.
Organized severe storms are not expected, however dangerous cloud to
ground lightning will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered to widespread showers and thunderstorms will develop each
day through the remainder of the weekend into the weekend. Frequent
lightning along with brief gusty winds and heavy rainfall will be
possible within some of these stronger storms. However, no organized
severe weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-032030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Coastal waters from Cameron LA to High Island TX from 20 to 60 NM-
Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
from 20 to 60 NM-
318 PM CDT Tue Aug 2 2022

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will develop again late tonight
over the outer coastal waters, gradually increasing in coverage and
moving toward the coast through sunrise. A few storms could produce
dangerous cloud to water lightning along with brief gusty winds and
heavy rain, but organized severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated to scattered showers and thunderstorms will continue
through the upcoming week and into the weekend, with the best
chances expected from late night through early afternoon. Frequent
cloud to water lightning, brief gusty winds and periods of heavy
rain
will be possible with some storms. Organized severe weather is not
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 4:53 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
453 PM CDT Tue Aug 2 2022

TXZ259-260-022230-
Northern Newton TX-Northern Jasper TX-
453 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northwestern Newton
and northeastern Jasper Counties through 530 PM CDT...

At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harrisburg, or near Jasper, moving southeast at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Newton, Harrisburg, Jamestown, Farrsville and Wiergate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3094 9402 3107 9394 3102 9366 3078 9382
TIME...MOT...LOC 2153Z 299DEG 7KT 3098 9390

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

24
Special weather statement, Aug 2, 5:56 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
556 PM CDT Tue Aug 2 2022

TXZ259-260-022330-
Northern Newton TX-Northern Jasper TX-
556 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of west central Newton
and east central Jasper Counties through 630 PM CDT...

At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near
Roganville, or near Jasper, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jasper, Newton, Kirbyville, Roganville, Jamestown and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3089 9401 3096 9387 3075 9363 3061 9396
TIME...MOT...LOC 2256Z 327DEG 12KT 3086 9390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

24
Special weather statement, Aug 2, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
631 PM CDT Tue Aug 2 2022

TXZ259-030000-
Northern Jasper TX-
631 PM CDT Tue Aug 2 2022

...A strong thunderstorm will impact portions of northeastern Jasper
County through 700 PM CDT...

At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jasper. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jasper, Magnolia Springs, Mt. Union and Roganville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3097 9388 3091 9387 3071 9388 3069 9412
      3070 9412 3071 9414 3072 9413 3073 9414
      3074 9413 3075 9414 3077 9413 3078 9414
      3079 9416 3094 9417
TIME...MOT...LOC 2331Z 357DEG 4KT 3083 9400

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:53 PM CDTSpecial Weather StatementLCHNewton37 min
Aug 2, 5:56 PM CDTSpecial Weather StatementLCHNewton34 min

Nearby

Special Weather Statements in Texas, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.